MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117180
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 11/21/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information provided: (b)(6) 2013 - patient was diagnosed with incisional wall hernia thereby underwent open repair with the implant of ventrio st (device #1) & perfix light plug (device #2).Per operative notes, ¿hernia sac was identified and reduced.For the upper supraumbilical hernia site, a ventrio st (device #1) was placed against the anterior abdominal wall.For the infraumbilical hernia site, a perfix light plug (device #2) was sutured in place.There was old ventral wall mesh which could be seen which was divided upon dissecting down to the fascia.¿ (b)(6) 2015 - patient was diagnosed with incarcerated recurrent ventral hernia thereby underwent open repair with explantation of meshes (device #1 & #2) from peritoneal cavity and repair of recurrent incarcerated ventral hernia with implant of ventrio st (device #3).Per operative notes, ¿two previous pieces of mesh were identified.The mesh appeared well incorporated into the anterior abdominal wall and had dense adhesions to underlying bowel were dissected off.Both pieces of mesh (device #1 & #2) were explanted and a ventrio st (device #3) mesh was placed into the anterior abdominal wall.¿ attorney alleges that the patient had adhesions, bowel obstruction, mesh migration, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 2 years 5 months post implant of perfix plug light, patient was diagnosed with hernia recurrence, obstruction and adhesions thereby underwent repair with mesh removal.The instructions-for-use supplied with device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents perfix plug light (device #2).An additional supplemental emdr was submitted to represent ventrio st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20627787
Report Number1213643-2024-094807
Device Sequence Number21037956
Product Code FTL
UDI-Device Identifier00801741031014
UDI-Public(01)00801741031014(17)171228(10)HUWK1641
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2017
Device Catalogue Number0117180
Device Lot NumberHUWK1641
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale